After reading a lot of the questions and answers. Issues's that I have been having are coming to light. I was put on Spiro for cystic acne. Since then I've had major hair loss. Even went to see my dermatologist about it, the one who prescribed Spiro and she didn't say anything about it. Just ordered blood work to check my thyroid and gave me a medicated shampoo. I was put on hormones around the same time as the Spiro (over 7 months ago) and ended up quitting the hormones a few months ago because of fatigue and that I felt light headed when exercising sometimes, but now I'm thinking it was the Spiro? I went to my primary care doctor to get checked and my blood pressure was low and I was asked if that was normal for me. I've had an EKG, Echocardiogram and lots of blood work done and no problems were found. I exercise and eat healthy. Besides the hair loss, could Spiro be the cause of how I've been feeling?
Spironolactone is great isn't it; why do they give estrogen analogues to men? All my body hair fell off and I started to grow breasts really fast. I tried Testosterone hormone replacement therapy but had to discontinue after 12 days due to major liver issues. I had no other side effects from Spironolactone except the two listed first.
I get the same symptoms. Lowering my dose helped with everything but the hairloss. Im losing way too much hair but when i try to get off i lose even more.
I had the same hair loss problem with spironolactone for hypertension (25 mg/day). When I stopped taking it, the hair grew back and I haven't lost more than a few strands per day since then. I'm still waiting for my hair to be full again. My dermatologist told me it takes 6 months for hair follicles (and resulting hair fullness) to return.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Oct 2013 • 1 answer
Updated 2 days ago • 29 answers
Updated 27 Jan 2017 • 3 answers
Spironolactone - I'm having this Hair loss side effect after I start using it, loss over 500 hair p?
Updated 21 Jun 2017 • 1 answer
Updated 7 Jul 2017 • 2 answers